MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. POSTERIOR-CHAMBER INTRAOCULAR LENS, PSEUDOPHAKIC

AMO PUERTO RICO MFG. INC. POSTERIOR-CHAMBER INTRAOCULAR LENS, PSEUDOPHAKIC
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had intraocular lens implanted and complained of blurry vision overall, halos and poor vision, especially at night and was not happy with their visual outcome.The doctor recommended a contact lens to see if that improved their vision but the results were negligible.Last manifest refraction prior to the exchange was -1.00 +0.50 x 178 with a best corrected distance vision of 20/25.Patient decided to have the iol exchanged.There were no other complications such as capsule tear, vitrectomy, sutures or incision enlargement.The iol was explanted and replaced with a non jnj lens, model rxsight light adjustable iol.Reportedly, the explanted iol will be returned.No further information was provided.
 
Additional Manufacturer Narrative
Section a, patient information: a2, a4, a5: information unknown/asku.Section b3 date of event: the exact date is unknown.The best estimate is between the implant and explant dates, (b)(6) 2022 and (b)(6) 2023 respectively.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 22, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the lens was received.Visual inspection under magnification revealed that the lens was received cut in half with no further cosmetic defects before and after cleaning.No defects that could contribute to visual issues were observed.Based on the returned condition of the lens no further evaluation could be performed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
POSTERIOR-CHAMBER INTRAOCULAR LENS, PSEUDOPHAKIC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16915926
Report Number3012236936-2023-01029
Device Sequence Number2161769
Product Code HQL
UDI-Device Identifier05050474750739
UDI-Public(01)05050474750739(17)241019
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale